Doctor insights on:
My ALB/GLOB Ratio has been at 0.9 on my last 3 blood tests. I take Arimidex (anastrozole). Could this medication be the cause of a low number?
Not low number: Hi. Most commonly, the low albumin:globulin ratio is NOT due to low albumin, but rather due to elevated globulin (so being the denominator, brings the ratio DOWN). Yours is reproducible. It should be evaluated, but I don't think it has anything to do with the Arimidex (anastrozole). I hope your breast CA is going well. Your doc may decide to get a serum and urine protein electrophoresis/immunofixation. Good luc ...Read moreSee 1 more doctor answer
I have a feeling that arimidex (anastrozole) is causing/irritating my caugh. Is this a possible side effec and what is the best alternative medication?
Unlikely: Cough is not a known side effect of arimidex (anastrozole). I would like to know the reason for which you are taking arimidex (anastrozole). I doubt that you are taking it for breast cancer where it is one of 3 drugs called aromatase inhibitors, the other two have similar benefits yet are different drugs...So one of these drugs may be an option if you wanted to explore. ...Read more
My dr just put me on 1mg arimidex (anastrozole) once a day for gynecomastia. Can. You tell me more about this medication and the dose I am taking?
Arimidex (anastrozole) is: a testosterone blocker. When too much testosterone turns into estrogen gynecomastia, excess breast tissue in men, can occur. Certainly speak w/your prescribing physician or an endocrinologist. Men who take testosterone can develop excessive breast tissue but that is not the only cause. Peace and good health. ...Read moreSee 2 more doctor answers
See ans: If Armidex is causing insomnia, you might first try changing the time you take it. If you take it in the morning, try bedtime dose. Trazodone combined with Accuretic, (hydrochlorothiazide and quinapril) which you take, may have additive effects lowering your blood pressure. Melatonin at night may help with no drug interactions. Discuss with your doctor. Also limit caffeine which will keep you awake. I hope this helps. Take care. ...Read more
Is weight gain associated with arimidex (anastrozole)? I am a breast cancer patient &will on the drug.
Yes, but minimal: There has been some reported weight gain with endocrine therapy. This emphasizes the importance of exercise in the breast cancer 'survivor' population. 20 minutes of purposeful exercise, three days per week will decrease recurrence rates. Wait control, a healthy diet and alcohol in moderation are patient controllable factors related to survival. ...Read moreSee 1 more doctor answer
Lowers Estrogen: Arimidex (anastrozole) blocks the production of estrogen by the ovaries, fat cells, and adrenal glands. It thereby lowers the estrogen level in the body. Some breast cancer cells have estrogen receptors. Estrogen spurs these cells to grow, so lowering the amount of it around "staves" the bad cells of their signal to grow. This causes some cells to peter out and die and other's growth to slow down. ...Read moreSee 1 more doctor answer
AIs: There are 3 ais - anastrazole (arimidex), Letrozole (femara), and Exemestane (aromasin). All show similar clinical benefits in clinical trials. Some patients will tolerate one better than the others but there is no way to predict which one. Other hormonal therapy options include tamoxifen, toremifene, and Faslodex (fulvestrant) (an injectible) but none are particularly "more effective" than an ai. ...Read moreSee 1 more doctor answer
Not together: Grapefruit has a complex interaction on several enzymes in the liver. These same enzymes can either inhibit or magnify the effects of certain medications. So, you can eat grapefruit or drink grapefruit juice, but not during the same time as you take your medications. There is no direct evidence for arimidex, (anastrozole) but it is metabolized thru the liver, so best not to mix the 2. ...Read moreSee 1 more doctor answer
Aromatase: Arimidex, (anastrozole) generic anisastrozole, is an aromatase inhibitor used to decrease the conversion of circulating testosterone to estrogen, and estradiol. My knowledge is limited to male patients, but i believe this medication is also used in female patients with certain types of cancers. Increasing estrogen levels can be a problem in testosterone replacement therapy, leading to "man boobs.". ...Read more
Unknown: There should not be interactions between cataplex b (vitamin B6 and b12) and arimidex. However, there may be a role for b vitamins in cancer growth. In a nov 18, 2009 jama article, vitamin B12 and folate supplementation increased death from cancer. Some anti-cancer drugs work by blocking folate, part of the b vitamin pathway. I caution oversupplementing with b vitamins if you have had cancer. ...Read moreSee 1 more doctor answer
Took arimidex (anastrozole) for 3mo3wks stopped for 10days now. How long will my system take to return to normal?
Arimidex (anastrozole): The half-life is 46.8 hours so roughly round that off to 48 hours for two days. We consider a medication to be out of the person system once five half-lives have elapsed. In your case that would be there in 10 days after stopping the medication. Therefore it should be out of your system at this point. Best wishes and have a happy new year. ...Read more
Arimidex (anastrozole): Some common adverse effects (compiled from multiple sources) are; flushing, hot flashes (12-36%), fatigue (19%), mood changes (19%), weakness (16-19%), nausea/vomiting (11-19%), headache (9-13%). Go here to find more information: http://www.Arimidex.Com/index.Aspx. ...Read more
Arimidex (anastrozole) & insomnia: Arimidex (anastrozole) can cause insomnia, and sleep problems while on the drug are quite common. If sleep problems produce daytime impairment (sleepiness etc.), then it may be appropriate to trial a sleeping pill to reverse the effects of the medication. Be sure to mention the symptom to the prescribing doctor and explore solutions. ...Read more
This is not typical: Arimidex (anastrozole) is also known as Anastrozole. It is not known to cause anxiety in patients who use it. Depression and mood changes are more common side effects of the medication. Sometimes a change in mood can seem like it is anxiety related. Let the doctor who prescribes the medication know that this is happening. ...Read more
A few: Arimidex (anastrozole) is generally well tolerated. So 70-80 percent of people will not have any side effects. In some cases it can cause joint pains and stiffness, but your doctor can guide you in this regard. I would not worry about the minor inconvenience of this side effect as it is one of the best medicines to treat breast cancer, so try to stick with it as much as you can. ...Read more